MAUDE Adverse Event Report: ST. JUDE MEDICAL INQUIRY¿ AFOCUS LL¿ DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL INQUIRY¿ AFOCUS LL¿ DIAGNOSTIC CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-81594
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial tachycardia ablation procedure, the catheter was difficult to pull back out of the sheath.Upon removal, the catheter was noted to be fractured between electrodes 4 and 5.The catheter was replaced and the procedure was completed with no adverse consequences to the patient.
 
Event or Problem Description
Manufacturer reference number: 3005334138-2022-00334.
 
Additional Manufacturer Narrative
One decapolar, spiral loop, inquiry afocusii diagnostic catheter was received for evaluation.The reported withdrawal difficulty was confirmed.The catheter straightener was passed over the loop and was unable to pass over electrode ring 5 due to the foreign material.A white foreign material was noted under electrode ring 5, preventing the straightener from completely passing over the loop, consistent with the reported withdrawal difficulty.The fm and a stock fast-cath introducer were sent for s&t analysis.The ftir spectrum for the two materials were a match.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the fm under electrode ring 5 is consistent with damage during use.

Brand Name
INQUIRY¿ AFOCUS LL¿ DIAGNOSTIC CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL
2375 morse ave
irvine CA 92614
Manufacturer (Section G)
ST. JUDE MEDICAL
2375 morse ave
irvine CA 92614
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key13360512
Report Number2030404-2022-00004
Device Sequence Number1674725
Product Code DRF
UDI-Device Identifier05414734305006
UDI-Public05414734305006
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K010471
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberIBI-81594
Device Catalogue NumberIBI-81594
Device Lot Number7885726
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date01/26/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FAST-CATH TRANSSEPTAL GUIDING INTRODUCER, SL1 8.5F
Patient SexUnknown